Alert archive / Maine / Red Flag Warnings in 2007
Red Flag Warning 4, NWS Caribou, ME
NWS Caribou, ME issued this red flag warning at May 8, 2007, 9:13 AM EDT. It took effect at May 8, 2007, 11:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2007, 9:13 AM EDT (13:13 UTC)
- In effect from
- May 8, 2007, 11:00 AM EDT
- Expired
- May 8, 2007, 7:00 PM EDT
- In force
- 8 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS81 KCAR 081313 RFWCAR RED FLAG WARNING NATIONAL WEATHER SERVICE CARIBOU ME 913 AM EDT TUE MAY 8 2007 MEZ001>006-010-011-015>017-029>032-082115- /O.NEW.KCAR.FW.W.0004.070508T1500Z-070508T2300Z/ NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 913 AM EDT TUE MAY 8 2007 ...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 7 PM EDT THIS EVENING. VERY DRY CONDITIONS AND BRISK WINDS WILL INCREASE WILDFIRE POTENTIAL TODAY. MINIMUM RELATIVES HUMIDITIES WILL RANGE FROM THE LOWER TO MID TEENS ACROSS MUCH NORTHERN MAINE. DOWNEAST AREAS MINIMUM RELATIVE HUMIDITIES WILL RANGE FROM 18 TO 24 PERCENT BY THIS AFTERNOON. SOUTHWEST WINDS OF 10 TO 20 MPH ARE EXPECTED IN MOST LOCATIONS. ALONG THE DOWN EAST COAST...WIND GUSTS OF 25 TO 30 MPH WILL DEVELOP LATER THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE OCCURRING NOW...OR WILL SHORTLY. TODAYS COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY FUELS WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this red flag warning went out at May 8, 5:56 AM EDT, 3 hours 17 minutes earlier.
Area forecast discussion, May 8, 5:56 AM EDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 556 AM EDT TUE MAY 8 2007 .SYNOPSIS... A RIDGE OF HIGH PRESSURE ANCHORED SOUTH OF THE STATE WILL PROVIDE A BRISK WEST TO SOUTHWEST FLOW OF WARM AND DRY AIR ACROSS THE REGION TODAY. A WEAK COLD FRONT WILL SLIP ACROSS THE AREA TONIGHT WITH WEAK HIGH PRESSURE RETURNING FOR WEDNESDAY. ANOTHER WEAK COLD FRONT MAY CROSS THE STATE ON THURSDAY WITH A STRONGER COLD FRONT EXPECTED TO CROSS THE REGION LATER FRIDAY. HIGH PRESSURE WITH COOLER AND DRY CONDITIONS WILL RETURN FOR THE WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... RDG OF HGH PRES ANCHORED W-E FROM THE MID ATLC STATES TO THE WRN ATLC PROVIDING A BRISK WSW FLOW OF MILD AND DRY AIR ACROSS THE AREA ATTM AND THIS PTRN WILL HOLD THRU TDY... WEAK COLD FRONT N OF THE FA ATTM RESULTING IN SOME MNLY MID LVL CLDS ACROSS NRN AREAS. THESE CLOUDS A LITTLE THICKER AND MORE WDSPRD THAN ERLYR ANTICIPATED AND HAVE ADJUSTED SKY COVER UP ACROSS THE N THRU THIS MORNING. THIS FRONT PROGGED TO SAG SLOWLY SWRD TDY AND SLIP THRU THE AREA TNGT. AIRMASS VRY DRY AND XPCT FRONT TO COME THRU RELATIVELY UNNOTICED OTHER THAN PROVIDING SOME CLD COVER. WOULD NOT RULE OUT A PSBL SPRINKLE HERE OR THERE BUT NOT XPCTNG MUCH MORE THAN THAT ATTM... && .SHORT TERM /WEDNESDAY THROUGH FRIDAY NIGHT/... HIGH PRESSURE IS EXPECTED TO DRIFT TO THE SOUTHEAST OF NEW ENGLAND WEDNESDAY INTO THURSDAY. AT THE SAME TIME WEAK DISTURBANCES WILL PASS TO THE NORTH OF THE STATE. LATER THURSDAY WILL INCREASE POPS FROM WEST TO EAST AS STRONGER LOW PRESSURE MOVES ACROSS QUEBEC PROVINCE AND A TRAILING COLD FROM APPROACHES FROM THE WEST. WITH THE GFS AND NAM CONTINUING TO SHOW TIMING DIFFERENCES WILL BASE THIS FORECAST ON A BLEND TO THE TWO MODELS. THE TEMPERATURE AND DEW POINT GRIDS LOOK REASONABLE FROM THE LAST FORECAST PACKAGE BUT HAVE UPDATED THE COASTAL WATERS NUMBERS BASED ON THE 00Z NAM12. WIND FIELDS GENERATED WITH A MAV/MET COMBINATION EXCEPT FOR AFTERNOON WINDS WHICH WERE CREATED WITH THE NAM12. THE SKY AND POPS WERE GENERATED WITH A 50/50 BLEND OF THE NAM AND GFS. QPF BASED ON BLEND OF GFS AND NAM. && .LONG TERM /SATURDAY THROUGH MONDAY/... A HIGH PRESSURE AREA WILL BUILD ACROSS THE REGION EARLY IN THE PERIOD THEN RIDGE INTO THE GULF OF MAINE. A LOW PRESSURE SYSTEM WILL MOVE INTO SOUTHERN QUEBEC PROVINCE WITH AN ASSOCIATED COLD FRONT EXTENDING SOUTH THROUGH WESTERN MAINE BY THE END OF THE PERIOD. && .AVIATION /10Z TUESDAY THROUGH SATURDAY/... VFR CONDS XPCTD NXT 24 HRS W/ JUST SOME MID CLDS ACROSS THE N... VFR CONDS SHOULD HOLD INTO THU THEN INCREASING MORE HUMID SSW FLOW OVER THE COLD ATLC WATERS MAY LEAD TO SOME COASTAL FOG/STRATUS ISSUES BY LATER THU OR THU NGT WHICH WOULD AFFECT KBHB AND PSBLY KBGR TAF SITES W/ MVFR/IFR CONDS. MORE WDSPRD MVFR/PSBL IFR PSBL LATE THU NGT THRU FRI AS STRONGER COLD FRONT SLOWLY SLIDES SE ACROSS THE FA... && .MARINE... NEAR TERM...WILL CONT SCA... SEAS/WNDS CONT GRADUALLY BUILD W/ PERSISTENT BRISK SW FLOW XPCTD TO CONT THRU TNGT... SHORT TERM...HAVE INITIALIZED THE WIND GRIDS WITH A 50/50 BLEND OF THE GFS AND NAM12. WITH A SOUTHWEST FLOW MOST OF THIS PERIOD HAVE LOWERED WIND SPEED 1 TO 2 KNOTS BELOW MODEL NUMBERS IN ORDER TO ACCOUNT FOR MODEL BIAS. ALTHOUGH WAVE MODEL WINDS A LITTLE HIGH IN LOCAL WATERS...MODEL WIND SPEEDS LOOK REASONABLE TO SOUTH SO WILL NOT MAKE ANY MODIFICATIONS TO WAVE HEIGHTS. SPECTRAL DATA CONTINUES TO SHOW SWELL FIELD AROUND 1 FOOT HEIGHT ARRIVING AROUND 08/22Z FROM SOUTHEAST AND CONTINUING THROUGH THIS PERIOD. SUSPECT THIS IS FROM WAVE FIELD CONNECTED WITH STRONG SYSTEM DOWN COAST. SINCE MOST ENERGY FROM THIS SYSTEM DIRECTED AWAY FROM OUR WATERS DO NOT EXPECT SPECTRAL FORECAST WAVE HEIGHTS TO BE EXCEEDED AT THIS TIME. WILL CARRY SCA FROM NEAR TERM UNTIL 16Z AT WHICH TIME SEAS EXPECTED TO FALL BELOW SCA. && .FIRE WEATHER... BRISK WEST TO SOUTHWEST WINDS OF 15 TO 25 MPH AND RELATIVE HUMIDITY VALUES IN THE 20 TO 30 PERCENT RANGE /EXCEPT ALONG THE IMMEDIATE COAST/ WILL KEEP A VERY HIGH RISK OF WILDFIRES ACROSS MUCH OF THE CWA AGAIN TODAY. THE DAY SHIFT WILL NEED TO COORDINATE WITH THE MAINE STATE FOREST SERVICE THIS MORNING TO DETERMINE IF ANOTHER RED FLAG WARNING WILL NEED TO BE ISSUED... && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 12 PM EDT WEDNESDAY FOR ANZ050. && NEAR TERM...KHW SHORT TERM...MIGNONE LONG TERM...NORTON AVIATION...KHW MARINE...KHW/MIGNONE FIRE WEATHER...
Hazardous weather outlook, May 8, 5:29 AM EDT, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 529 AM EDT TUE MAY 8 2007 MEZ001>006-010-011-015>017-029>032-090930- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 529 AM EDT TUE MAY 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT DRY CONDITIONS AND BRISK SOUTHWEST WILL PREVAIL AGAIN TODAY MEANING THERE IS STILL A VERY HIGH RISK OF WILDFIRES. A RED FLAG WARNING MAY BE ISSUED LATER THIS MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050-090930- COASTAL WATERS FROM EASTPORT ME TO STONINGTON ME OUT 25 NM- 529 AM EDT TUE MAY 8 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Red Flag Warnings in Maine, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.